Jones, I appreciate you reading this entire thread and your articulate response. When I started this thread, it was to relate to people and help them through their experience, and hopefully to positively impact at least one person. The fact that this has over 30,000 views does make me very happy that people have read this and hopefully some have positively benefitted from it. But... the most important thing I wanted to do was to relay the truth. As I said at the end of my first post, I never thought there was a completely honest guide that I could relate to, and I supplied what I thought was one. Nothing has changed; and, if the positions were flipped and I were the one reading this for advice, I would most definitely want to know any bad long-term side effects that came up. It is not my responsibility to make people's decisions for them regarding accutane or to give them hope; it is my responsibility to give you the entire truth so that you could make an informed decision for yourself. To not include my long term negative side effects (which are related) would be doing an injustice to anybody that reads this thread. Again, thank you for reading my thread. I sincerely do appreciate your thoughts.
So... I'm going to be honest here. I didn't even want to come back and write this post but I figured I should... At the end of the day, accutane was not worth the risks for me. It has been 4 years since I started my Accutane regimen and I can tell you it was not worth it. Symptoms I thought would eventually subside never did, and have actually gotten worse recently. My lips, eyes, skin, and hair are still so incredibly dry every day that I do not feel like I used to. I'm constantly trying to hydrate my body (internally & externally) with little help. Not one of my grandparents ever had hair loss yet I'm experiencing significant hair loss at 25 years old. Significant hair loss. The things I have learned about what accutane really does worries me: permanent telomere shortening (meaning potential shortened lifespan), changed vitamin A signaling for life (for everybody), retinoid receptor malfunction for life, the list goes on. I've had stomach problems that have only gotten worse. Endocrinal problems and two ulcers. Keep in mind I was a 100% healthy individual before this. Believe me when I say I would rather have acne right now than deal with the very real problems accutane has given me... not the superficial problems that acne used to. It's ironic that years ago on this same post I said that my only regret with accutane was not taking it sooner... seems like I spoke a little too soon. I'm not saying to not take it, but just be aware of the very real permanent long-term side effects that it could possibly cause and weigh the factors against each other. This is not a casual medication to jump in to...